Aa
A
A
A
Close
Orthopedics Community
12.6k Members
Avatar universal

Abscess in spine

Hi!

I had lower back pain and an MRI showed following findings:

- Sacralisation of L5 vertebra
- An altered marrow signals involving L5 and S1 vertebrae including left ala with an associated soft tissue representing granulation tissue / abscess in paracentral region (left > right) as well as an intra spinal anterior epidural soft tissue component compressing thecal sac and nerve roots of lumbo-sacral plexus s/o- An infective -inflammatory pathology like Koch's.

In April 2010 I was diagnosed with TB of the spine and put on R-Cinex, Pyzina 750, Ethambutol, Pregabalin and Benadon. Last week after having complained to the doc about 'my nerves becoming brittle', another medicine 'Ciploric 300' was added to the list. Now I have joint pain and think twice before getting up, coz it's such a pain in the ... bum! I feel thirsty all the time (dry mouth in 10 min) and have started forgetting things more often than earlier...like ...have I already taken the medicine prescribed for this time?!! If I sit for long, I get lower back pain, which is not unusual given my condition, but the doctor had told me that I'll be feeling 'fit' by this time... My shoulders, wrists and knees feel heavier by the day and it seems as if they are 'turning to stone'!

Allopathy cures one, creates 4 more illnesses! Or am I hyperventilating?

Any advice?
9 Responses
599170 tn?1300977493
My only advise to you is get atlest two other opinions...yes medications effect different peoples body chemistry differently..I had to stop one anti depressant cause it made me gain a ton of weight ..

I had a anterior cervical surgery because my arms where going numb I was with in a month of being a parapalegic.point\  once nerves are dead you dont get them back please get on this immediatley ,,,,it truely took me three years to get help every where I went they just handed me vicodin and sended me out door...

until I decided to see a neuro surgeon...which would be a good idea for you see a neurologist or a neuro surgeon

best wishes...Im really sorry your suffering so  trust your instincts.

Cherie762
Avatar universal
MEDICAL PROFESSIONAL
Hello!

Ciploric 300 is to lower uric acid; it is allopurinol and is also used for gout.

I would suggest you to take isoniazid, rifamipicin, ethambutol and pyrazinamide according to your weight regularly and rest and complement with food rich in proteins and calcium. Take these medications for 2-3 months and then you would only need isoniazid and rifampicin for maintenance for next 6 months.

All your symptoms are due to the tuberculosis of the spine, the spinal nerves from lumbar region supply nerve supply to your legs.

All these medications have side effects and you have to monitor your liver function tests regularly.

Take care!







Avatar universal
Consulted the doc again, seems I have no option but to complete the 2-3 months of these medications... shall let you know if the medicines killed the disease or me! ;)  Acc to the doc Ciploric should start work in a few days and I'll feel better.

Am actually also on medication for endometriosis. Both the diseases decided to strike me this year. Till October/November last year I was a bundle of energy. Got operated (laporoscopic surgery) for endometriosis in March 2010 and discovered a month later that I had TB of spine.

I'll try to consult a neurosurgeon, though it's such a pain going downstairs (I live on the 2nd floor) and then coming back up that I dread going out!

Thanks for your good wishes!
Avatar universal
Thanks for your advice. Am already undergoing the exact treatment that you've talked about. It's been 2 months now. Am also taking Liv 52 and getting regular tests done for liver function analysis. My concern is about the side effects of these medicines that can't be avoided!
Avatar universal
MEDICAL PROFESSIONAL
Hello!

You cannot avoid, I would suggest you to start pyridoxine along with Liv 52.

These drugs are the only documented and time tested ones for your tuberculosis infection.

Do not stop and do not change your course till you are free of tuberculosis. Your treating physician should declare you free of tuberculosis after 6-9 months
.
There are many cases of tuberculosis failure which I come across in practice.

Take care!
Avatar universal
Am already aware of all this info and more courtesy my doc and internet. I'm on medication since April and am already undergoing whatever allopathic treatment is available. My question was regarding the side effects, to which no one has an answer, coz allopathy doesn't work without side effects!

Thanks anyway!
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Tips and moves to ease backaches
How to bounce back fast from an ankle sprain - and stay pain free.
Patellofemoral pain and what to do about it.
A list of national and international resources and hotlines to help connect you to needed health and medical services.